Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipohypertropy
Mar 1, 2009

Dear doctor,

I think I will have to start meds this year... But, all that you can read about getting big around the abdomen is so confusing. When you read the messages of people you have to conclude that you will get a big belly couse of the meds. But then when you read articles clever people say there is no real prove... Can you PLEASE tell me if it are the PI's that are the culprits, or that you also get it from NNRTI's... It makes me so afraid, I think sometimes not to start with meds. Also I think my doctor (who is very good and who I trust) doesn't want to talk about it really, of may be he doesn't understand how it upsets me.

Response from Dr. Henry

If you have access to new meds (ie Truvada, Epzicom, Reyataz, Sustiva, raltegravir) then effective combinations of them have an overall low rate of large accumulations of intra-abdominal fat. Quality of life studies wherein patients are surveyed consistently note that patients feel much better when taking HIV meds compared to patients not taking HIV meds. Of the last several hundred patients started on treatment in our clinic the rate of bothersome abdominal fat increase in < 5 % over the first several years. KH



Previous
HBP and atripla
Next
Fast CD4 fall

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement